Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 109, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 30, 2015, 3:15 PM CDT for Tallahatchie County, Mississippi. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 30, 2015, 3:15 PM CDT (20:15 UTC)
- Expired
- May 30, 2015, 3:41 PM CDT
- In force
- 26 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Tallahatchie County, MS
The radar
The Memphis radar (KNQA), 157 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 8.3 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 75 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 588 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 12:50 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, May 30, 12:50 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1250 PM CDT SAT MAY 30 2015 .DISCUSSION... UPDATED FOR THE 18Z AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 850 AM CDT SAT MAY 30 2015/ UPDATE... UPDATED FOR A SLIGHT REDUCTION OF POPS IN THE DELTA THIS MORNING. DISCUSSION... WATER VAPOR IMAGERY SHOWING MCV ROTATING NORTHEASTWARD ACROSS ARKANSAS THIS MORNING...WITH RADAR INDICATING A BETTER CONCENTRATION OF MEASURABLE RAINFALL NEAR THE CENTER AND AN ILL- DEFINED DRY SLOT ROTATING UP ALONG THE SOUTHWEST DELTA COUNTIES. HAVE REDUCED POPS IN THIS LATTER REGION TO INCLUDE THE MEMPHIS METRO THROUGH NOON. AFTER WHICH...THE BRUNT OF THE STORMS WILL RUN EAST OF A UNION CITY TENNESSEE...TO AN OXFORD MISSISSIPPI LINE...WITH THE BEST THREAT FOR A SEVERE STORM RUNNING ACROSS THE NORTHEAST COUNTIES ALONG THE LOWER TENNESSEE RIVER VALLEY. THE REMAINDER OF THE MORNING FORECAST APPEARS TO BE ON TRACK. JAB && .PREV DISCUSSION... /ISSUED 424 AM CDT SAT MAY 30 2015/ EARLY MORNING GOES WATER VAPOR IMAGERY SHOWED A WELL DEFINED UPPER LEVEL SHORTWAVE CENTERED JUST SOUTH OF FORT SMITH AR...MOVING EAST. NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WERE SPREADING NORTHEAST THROUGH EASTERN AR AHEAD OF THIS FEATURE. SHOWERS AND THUNDERSTORMS WILL LIKELY SPREAD EAST THROUGH MOST OF THE MIDSOUTH THIS MORNING. 07Z HRRR MODEL SHOWS BEST RAIN CHANCES SHIFTING TO NORTHEAST MS AND AREAS OF WEST TN NEAR THE TN RIVER BY MIDAFTERNOON. A FEW WRAP AROUND SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE FURTHER WEST...ALONG AND BEHIND A SURFACE COLD FRONT. ANY WRAP AROUND SHOWERS SHOULD DISSIPATE THIS EVENING... AS THE SHORTWAVE LIFTS OUT AND DAYTIME HEATING ENDS. A SECONDARY SHORTWAVE WILL DROP FROM THE OZARKS INTO THE MIDSOUTH ON SUNDAY...WITH NORTHEAST MS BEST POSITIONED TO RECEIVE MEASURABLE RAINFALL. THIS SECONDARY SHORTWAVE WILL EXIT SUNDAY EVENING... LEAVING DRIER DEEP NORTHWEST FLOW PREVAILING OVER ALL OF THE MIDSOUTH BY SUNDAY NIGHT. THE MONDAY THROUGH WEDNESDAY PERIODS APPEAR DRIER THAN EARLIER FORECAST...WITH WEAKENING NORTHWEST FLOW ALOFT GIVING WAY TO AN ENCROACHING UPPER LEVEL RIDGE FROM THE SOUTHERN PLAINS. THE GFS AND ECMWF MODELS CONTINUE TO SHOW DIFFERING SOLUTIONS TO A DEVELOPING CUTOFF LOW OVER THE SOUTHEAST STATES. NEITHER MODEL RETROGRADES THE UPPER LOW SUFFICIENTLY TO BRING APPRECIABLE RAIN CHANCES TO THE MIDSOUTH UNTIL LATER IN THE WEEK...AND ONLY THE GFS SHOWS THIS SCENARIO. IF THE ECMWF VERIFIES...WE MAY SEE LOWER 90S OVER MUCH OF THE MIDSOUTH LATE IN THE WEEK. FOR NOW...HAVE KEPT THE EXTENDED FORECAST HIGHS NEAR THE MODEL ENSEMBLE AVERAGE...BUT THERE MAY BE A WARMER TREND DEVELOPING FOR LATER NEXT WEEK. PWB && .AVIATION... 18Z TAF CYCLE AN MCV CONTINUES TO LIFT NORTHEAST ACROSS NORTHEAST ARKANSAS WITH NUMEROUS SHOWERS AND THUNDERSTORMS EAST OF THE MISSISSIPPI RIVER. TEMPOS FOR TSRA HAVE BEEN INCLUDED AT KMKL AND KTUP FOR THE AFTERNOON HOURS DURING PEAK HEATING ALONG WITH MVFR CIG/VSBY REDUCTIONS. AT KMEM AND KJBR WILL CARRY VCTS ALONG WITH VFR CIGS WHERE COVERAGE IS LOWER. THERE WILL BE A BREAK IN CONVECTION THIS EVENING WITH A RETURN TO AREAWIDE VFR CONDITIONS. LATER THIS EVENING INTO THE MORNING HOURS ON SUNDAY...ANOTHER SHORTWAVE LIFTING NORTHEAST FROM TEXAS SHOULD TRIGGER ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ALONG WITH MVFR CIG/VSBY REDUCTIONS. MVFR CIGS SHOULD PERSIST THROUGH MUCH OF THE MORNING HOURS SUNDAY. JLH && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, May 30, 2:40 PM CDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 240 PM CDT SAT MAY 30 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-312145- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 240 PM CDT SAT MAY 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS PORTIONS OF WEST TENNESSEE AND NORTH MISSISSIPPI...MAINLY EAST OF A LINE FROM UNION CITY TENNESSEE TO JACKSON TENNESSEE TO CLARKSDALE MISSISSIPPI. THE PRIMARY SEVERE WEATHER THREATS WILL BE DAMAGING WINDS...BUT THERE WILL ALSO BE A SECONDARY THREAT FOR LARGE HAIL AND ISOLATED TORNADOES. THIS THREAT SHOULD DIMINISH BY THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER NORTHEAST MISSISSIPPI ON SUNDAY. .SPOTTER INFORMATION STATEMENT... PLEASE REPORT ANY WIND DAMAGE OR LARGE HAIL TO THE NATIONAL WEATHER SERVICE IN MEMPHIS VIA SOCIAL MEDIA...NWS CHAT...OR OUR SPOTTER PHONE LINE. JLH
In the hours before
Special weather statement, May 30, 1:50 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
150 PM CDT SAT MAY 30 2015
TNZ050>052-301930-
MADISON TN-HAYWOOD TN-CROCKETT TN-
150 PM CDT SAT MAY 30 2015
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 230 PM CDT FOR...
CENTRAL MADISON COUNTY IN SOUTHWEST TENNESSEE...
EAST CENTRAL HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
SOUTHEASTERN CROCKETT COUNTY IN NORTHWEST TENNESSEE...
AT 150 PM CDT...A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH
WAS LOCATED NEAR ADAIR...OR NEAR HUMBOLDT...MOVING NORTHEAST AT 60
MPH.
PEOPLE IN CENTRAL MADISON...EAST CENTRAL HAYWOOD AND SOUTHEASTERN
CROCKETT COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3553 8882 3554 8919 3585 8907 3584 8901
3583 8899 3583 8897 3580 8892 3579 8871
TIME...MOT...LOC 1850Z 231DEG 51KT 3578 8900Special weather statement, May 30, 2:12 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 212 PM CDT SAT MAY 30 2015 MSZ014>017-023-024-302000- UNION MS-LEE MS-CHICKASAW MS-ITAWAMBA MS-PONTOTOC MS-MONROE MS- 212 PM CDT SAT MAY 30 2015 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL UNTIL 300 PM CDT FOR... SOUTHEASTERN UNION COUNTY IN NORTHEASTERN MISSISSIPPI... LEE COUNTY IN NORTHEASTERN MISSISSIPPI... NORTHEASTERN CHICKASAW COUNTY IN NORTHEASTERN MISSISSIPPI... SOUTHWESTERN ITAWAMBA COUNTY IN NORTHEASTERN MISSISSIPPI... SOUTHEASTERN PONTOTOC COUNTY IN NORTHEASTERN MISSISSIPPI... NORTHWESTERN MONROE COUNTY IN NORTHEASTERN MISSISSIPPI... AT 212 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR OKOLONA...MOVING NORTHEAST AT 40 MPH. PEOPLE IN SOUTHEASTERN UNION...LEE...NORTHEASTERN CHICKASAW... SOUTHWESTERN ITAWAMBA...SOUTHEASTERN PONTOTOC AND NORTHWESTERN MONROE COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3393 8898 3437 8883 3437 8836 3394 8863 TIME...MOT...LOC 1912Z 208DEG 33KT 3408 8879
Local storm report, May 30, 2:32 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
232 PM CDT SAT MAY 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG MILAN 35.92N 88.75W
05/30/2015 GIBSON TN STORM CHASER
TREES AND POWER LINES DOWN ACROSS BROWNING RD.
&&
ZEISpecial weather statement, May 30, 3:03 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 303 PM CDT SAT MAY 30 2015 MSZ017-024-302045- ITAWAMBA MS-MONROE MS- 303 PM CDT SAT MAY 30 2015 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL UNTIL 345 PM CDT FOR... SOUTHERN ITAWAMBA COUNTY IN NORTHEASTERN MISSISSIPPI... NORTHEASTERN MONROE COUNTY IN NORTHEASTERN MISSISSIPPI... AT 302 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR AMORY...MOVING NORTHEAST AT 35 MPH. PEOPLE IN SOUTHERN ITAWAMBA AND NORTHEASTERN MONROE COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3383 8855 3434 8842 3435 8817 3380 8824 TIME...MOT...LOC 2002Z 233DEG 31KT 3400 8842
Special weather statement, May 30, 3:05 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
305 PM CDT SAT MAY 30 2015
MSZ011>013-020-021-302045-
PANOLA MS-TALLAHATCHIE MS-YALOBUSHA MS-QUITMAN MS-LAFAYETTE MS-
305 PM CDT SAT MAY 30 2015
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 345 PM CDT FOR...
PANOLA COUNTY IN NORTHWESTERN MISSISSIPPI...
TALLAHATCHIE COUNTY IN NORTHWESTERN MISSISSIPPI...
NORTHWESTERN YALOBUSHA COUNTY IN NORTHWESTERN MISSISSIPPI...
SOUTHEASTERN QUITMAN COUNTY IN NORTHWESTERN MISSISSIPPI...
NORTHWESTERN LAFAYETTE COUNTY IN NORTHWESTERN MISSISSIPPI...
AT 305 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR BRAZIL...OR 14
MILES WEST OF CHARLESTON...MOVING EAST AT 30 MPH.
PEOPLE IN PANOLA...TALLAHATCHIE...NORTHWESTERN YALOBUSHA...
SOUTHEASTERN QUITMAN AND NORTHWESTERN LAFAYETTE COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3370 9029 3370 9030 3375 9030 3377 9019
3380 9018 3381 9045 3397 9045 3455 9002
3455 8948 3390 8989 3390 8992 3382 8994
3381 9013 3372 9014 3374 9025
TIME...MOT...LOC 2005Z 257DEG 26KT 3399 9031Special weather statement, May 30, 3:11 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
311 PM CDT SAT MAY 30 2015
TNZ004-020>022-302100-
CARROLL TN-GIBSON TN-BENTON TN-HENRY TN-
311 PM CDT SAT MAY 30 2015
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 400 PM CDT FOR...
CARROLL COUNTY IN NORTHWEST TENNESSEE...
SOUTHEASTERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
NORTHERN BENTON COUNTY IN MIDDLE TENNESSEE...
HENRY COUNTY IN NORTHWEST TENNESSEE...
AT 311 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED OVER HUNTINGDON...MOVING
NORTHEAST AT 50 MPH.
PEOPLE IN CARROLL...SOUTHEASTERN GIBSON...NORTHERN BENTON AND HENRY
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3582 8836 3583 8856 3579 8860 3580 8887
3612 8860 3612 8853 3621 8853 3650 8828
3650 8806 3644 8806 3632 8796 3622 8795
TIME...MOT...LOC 2011Z 241DEG 42KT 3602 8845The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 11:30 AM CDT | Special Weather Statement | MEG | Alcorn | 45 min |
| May 30, 12:43 PM CDT | Special Weather Statement | MEG | Calhoun | 47 min |
| May 30, 1:34 PM CDT | Special Weather Statement | MEG | Chickasaw | 41 min |
| May 30, 2:12 PM CDT | Special Weather Statement | MEG | Chickasaw, Lee | 48 min |
| May 30, 3:03 PM CDT | Special Weather Statement | MEG | Itawamba, Monroe | 42 min |
| May 30, 3:05 PM CDT | Special Weather Statement | MEG | Panola, Tallahatchie | 40 min |
| May 30, 3:43 PM CDT | Special Weather Statement | MEG | Yalobusha | 47 min |
| May 30, 4:38 PM CDT | Special Weather Statement | MEG | Lafayette | 37 min |
| May 30, 5:07 PM CDT | Special Weather Statement | MEG | Lee, Pontotoc | 38 min |
| May 30, 5:32 PM CDT | Special Weather Statement | MEG | Chickasaw | 43 min |
| May 30, 5:45 PM CDT | Special Weather Statement | MEG | Lee | 45 min |
| May 30, 12:03 PM CDT | Special Weather Statement | MEG | Lake, Obion | 42 min |
| May 30, 12:33 PM CDT | Severe Thunderstorm Warning | MEG | Lake, Obion, Weakley | 42 min |
| May 30, 12:37 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Gibson, Obion | 38 min |
| May 30, 12:39 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Gibson, Haywood, Lauderdale, Tipton | 51 min |
| May 30, 1:06 PM CDT | Special Weather Statement | MEG | Carroll, Crockett, Gibson, Henry, Weakley | 39 min |
| May 30, 1:13 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Gibson, Haywood, Madison | 47 min |
| May 30, 1:26 PM CDT | Special Weather Statement | MEG | Chester, Henderson, McNairy | 49 min |
| May 30, 1:44 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Gibson, Henry, Weakley | 46 min |
| May 30, 1:47 PM CDT | Special Weather Statement | MEG | Weakley | 43 min |
| May 30, 1:50 PM CDT | Special Weather Statement | MEG | Madison | 40 min |
| May 30, 2:16 PM CDT | Severe Thunderstorm Warning | MEG | Henry, Weakley | 59 min |
| May 30, 2:25 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Crockett, Gibson, Henderson, Madison, Weakley | 50 min |
| May 30, 3:11 PM CDT | Special Weather Statement | MEG | Carroll, Henry | 49 min |
| May 30, 3:19 PM CDT | Special Weather Statement | MEG | Madison | 41 min |
| May 30, 3:29 PM CDT | Flash Flood Warning | MEG | Carroll, Gibson, Henderson, Madison | 2 hr |
| May 30, 10:37 AM CDT | Special Weather Statement | MEG | Mississippi | 38 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.